Serum sickness-like reaction after the treatment of cellulitis with amoxicillin/clavulanate

Research output: Contribution to journalArticlepeer-review

Abstract

Serum sickness-like reaction is a rare disease presentation. We describe a case of a man aged 58 years who presented with acute-onset polyarthralgia, intense pruritus of hands and feet, fever to 39.5°C and leucocytosis to 17.2×10 3 /mm 3 5...days after completing a 10-day course of amoxicillin/clavulanate for the treatment of finger cellulitis. With history, symptoms, physical examination findings and reported cases in the literature of serum sickness-like reactions to amoxicillin, a clinical diagnosis of serum sickness-like reaction was made. The patient was treated with non-steroidal anti-inflammatories with improvement in symptoms by the time of discharge.

Original languageEnglish (US)
Article number217608 1
JournalBMJ case reports
Volume2016
DOIs
StatePublished - 2016

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Serum sickness-like reaction after the treatment of cellulitis with amoxicillin/clavulanate'. Together they form a unique fingerprint.

Cite this